Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 176, NWS Kansas City, MO

June 25, 20154 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Jun 25, 2015, 9:21 AM CDT for 4 counties in Missouri. It took effect at Jun 26, 2015, 10:40 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 25, 2015, 9:21 AM CDT (14:21 UTC)
In effect from
Jun 26, 2015, 10:40 AM CDT
Expired
Jun 30, 2015, 2:33 AM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 25, 6:01 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 25, 6:01 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 AM CDT Thu Jun 25 2015

.SHORT TERM...(Today through Saturday)
Issued at 400 AM CDT THU JUN 25 2015

There are several concerns in the short-term as this morning
flooding is currently ongoing across Putnam, Schuyler and Adair
counties as storms have been training over those locations through
the overnight hours. Radar estimates suggest that 4 to 6 inches have
fallen across those areas and several area roads have been
reported as flooded. These showers and storms should finally weaken
and shift east by mid morning as the LLJ that fueled this
precipitation will weaken and veer.

For the remainder of today, conditions should remain dry however, a
cold front will be sinking slowly south across the CWA. There is a
potential for a subtle shortwave to ignite convection briefly late
this morning along the front. The best potential for precipitation
however, will come beginning late this afternoon/evening as a
vigorous shortwave moves into the area. Warm temperatures south of
the front in the upper 80s to mid 90s will provide for strong late
afternoon instability. Strong instability, along with steep lapse
rates, and extremely moist conditions with dewpoints in the low to
mid 70s will lead to severe potential. With generally weak shear,
the main mode of severe weather is expected to be in the form of
hail. The bigger concern however, may come later tonight when a
35-45kt LLJ increases and storms grow upscale into an MCS that
will develop over the CWA. Strong moisture convergence along the
slow moving front, and PWATs ranging from 2.00"-2.25" suggest heavy
and prolonged rain is likely. Most of the CWA may receive
precipitation between 2"-4" with locally heavier amounts under
heavier and training storms. As such, a flash flood watch has been
issued for the entire CWA from 00Z Friday until 18Z Friday. Heavy
showers and thunderstorms will continue across the southern CWA
(along the front) through Friday morning. This precipitation will
finally push south of the area by Friday night as a deepening upper
level trough digs through the Upper Midwest and force the front
south of the area. Conditions should be cooler on Friday with highs
in the mid 70s to lower 80s.

A surface ridge of high pressure will begin to build into the area
on Friday night drying conditions out. This surface ridge will
remain over the area through Saturday with strong northerly flow
aloft. This will make for very pleasant temperatures on Saturday
with highs in the mid 70s to lower 80s.

.LONG TERM...(Sunday through Wednesday)
Issued at 400 AM CDT THU JUN 25 2015

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)

MAIN ITEM OF INTEREST EARLY ON IN THE PERIOD WILL BE THE PASSAGE OF
A COLD FRONT WHICH BOTH THE GFS AND ECMWF HAVE SLATTED TO ARRIVE
SUNDAY AFTERNOON AND EVENING. MODELS SHOW DEVELOPING SHWRS AND
STORMS ALONG THE FEATURE AS IT APPROACHES...AND QUICK LOOK AT SHEAR
AND INSTABILITY FIELDS SUGGEST ISOLATED SEVERE STORMS WILL BE
POSSIBLE. RAIN CHANCES SHOULD GRADUALLY COME TO AN END BY EARLY
MONDAY WITH HIGH PRESSURE SLIDING IN AND PROVIDING DRIER WEATHER FOR
THE START OF THE WORK WEEK. THE ONLY EXCEPTIONS WILL BE ACROSS THE
SOUTHERN FORECAST AREA WHERE MODELS SHOW CONTINUED CHANCES FOR
SHWRS/STORMS AS AFOREMENTIONED FRONTAL BOUNDARY STALLS JUST SOUTH OF
THE FCST AREA. DESPITE BEING ON THE NORTHSIDE OF THE FRONT...HIGH
TEMPS EARLY NEXT WEEK LOOK TO REBOUND INTO THE LOWER TO MIDDLE 80S
ON MONDAY...WITH SIMILAR TEMPS EXPECTED THROUGH THE CONCLUSION OF
THE FCST PERIOD.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 600 AM CDT THU JUN 25 2015

VFR conds should cont thru the first 12 hours of this TAF cycle as
mainly sct to bkn cirrus clouds are expected this morning before sct
cu may develop around 5kft this afternoon. The main concern for
aviators will come this evening into tonight has several round of
thunderstorms with heavy rain are expected at the terminals after
01Z. These thunderstorms may reduce vsbys to 3SM or less in heavy
rain although cigs should remain VFR around 4-5kft. These storms will
be prolonged and are expected to persist thru the remainder of the
TAF period. This morning a cold front reside across northwestern MO.
This front will sink slowly south thru STJ later this morning veer
winds from the southwest to the northwest. The rest of the terminals
winds should stay out of the southwest this morning becoming more
westerly this afternoon as the front slowly approaches. The front is
not expected too push thru the terminals until tonight when the front
gets forced south by thunderstorms. Winds will then shift to the east
btn 5-10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from this evening through Friday afternoon FOR
     KSZ025-057-060-102>105.

MO...FLASH FLOOD WATCH from this evening through Friday afternoon FOR
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

&&

SHORT TERM...73
LONG TERM...32
AVIATION...73
Hazardous weather outlook, Jun 25, 3:47 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 AM CDT THU JUN 25 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-260900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
347 AM CDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S WILL LEAD TO
 DANGEROUSLY HIGH HEAT INDEX VALUES SOUTH OF ROUTE 36. HEAT INDEX
 VALUES WILL RANGE FROM 96 TO 101 DEGREES THIS AFTERNOON.

 A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION TONIGHT. AS THIS
 OCCURS...THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE ACROSS
 EASTERN KANSAS AND MUCH OF CENTRAL AND NORTHERN MISSOURI. SOME OF
 THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
 REMAINING THE BIGGEST THREATS. IN ADDITION...HEAVY RAINS MAY LEAD TO
 FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE NEARLY SATURATED
 SOILS FROM HEAVY RAINFALL IN RECENT WEEKS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
 PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 25, 4:48 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 AM     FLASH FLOOD      KIRKSVILLE              40.19N 92.58W
06/25/2015                   ADAIR              MO   911 CALL CENTER

            OVER 10 ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE
            ADAIR COUNTY. WATER CURRENTLY IN THE COUNTY DISPATCH
            CENTER.

&&

CGITRO
Local storm report, Jun 25, 4:53 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 AM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     FLASH FLOOD      QUEEN CITY              40.41N 92.57W
06/25/2015                   SCHUYLER           MO   911 CALL CENTER

            ROUTES A, C, D, E, AND H CLOSED DUE TO HIGH WATER. 1ST
            AND 3RD STREETS ALSO CLOSED IN QUEEN CITY.

&&

CGITRO
Local storm report, Jun 25, 5:23 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 AM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     HEAVY RAIN       1 NNE KIRKSVILLE        40.21N 92.58W
06/25/2015  M0.00 INCH       ADAIR              MO   BROADCAST MEDIA

            5.25 INCHES MEASURED BY KIRX RADIO THIS MORNING

&&

CGITRO
Local storm report, Jun 25, 7:16 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 AM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     FLASH FLOOD      KIRKSVILLE              40.19N 92.58W
06/25/2015                   ADAIR              MO   911 CALL CENTER

            MODOT SHUTTING DOWN MULTIPLE ROADWAYS ACROSS THE COUNTY
            DUE TO HIGH WATER.

&&

CGITRO
Special weather statement, Jun 25, 7:49 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
749 AM CDT THU JUN 25 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-260215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...
BETHANY...PRINCETON...UNIONVILLE...LANCASTER...DOWNING...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
749 AM CDT THU JUN 25 2015

...HOT AND HUMID CONDITIONS CONTINUE THROUGH THURSDAY EVENING...

TEMPERATURES ON THURSDAY WILL LIKELY RISE WELL INTO THE 90S...MAINLY
ALONG AND SOUTH OF THE MISSOURI RIVER. AREAS ALONG AND NORTH OF THE
MISSOURI RIVER WILL BE IN THE MIDDLE TO UPPER 80S. THE COMBINATION OF
THE HEAT AND HUMIDITY WILL CAUSE HEAT INDEX VALUES TO RISE INTO THE
UPPER 90S TO LOWER 100S SOUTH OF THE MISSOURI RIVER...WITH HEAT INDEX
VALUES IN THE LOWER TO MIDDLE 90S.

EXPOSURE TO THESE HEAT INDICES FOR PROLONGED PERIODS MAY RESULT IN AN
INCREASED RISK FOR HEAT RELATED ILLNESSES. THOSE PERFORMING OUTDOOR
ACTIVITIES SHOULD TAKE FREQUENT BREAKS AND STAY HYDRATED. NEVER LEAVE
CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:49 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Schuyler56 min
Jun 24, 10:44 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler46 min
Jun 24, 11:24 PM CDTFlash Flood WarningEAXPutnam, Schuyler10 hr
Jun 24, 11:53 PM CDTSpecial Weather StatementEAXAdair22 min
Jun 25, 12:35 AM CDTAreal Flood AdvisoryEAXAdair6 hr
Jun 25, 1:00 AM CDTFlash Flood WarningEAXAdair9 hr
Jun 25, 2:50 AM CDTAreal Flood AdvisoryEAXAdair, Macon4 hr
Jun 25, 3:57 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more32 hr
Jun 25, 7:34 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler69 hr
Jun 25, 7:34 AM CDTRiver Flood WarningEAXChariton, Macon5 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXRay71 hr
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCarroll, Chariton5 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXHoward62 hr
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCooper3 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCarroll3 days
Jun 25, 9:29 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler30 hr
Jun 25, 5:14 PM CDTSpecial Weather StatementEAXLivingston16 min
Jun 25, 5:21 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston24 min
Jun 25, 5:45 PM CDTSpecial Weather StatementEAXLinn, Livingston30 min
Jun 25, 5:52 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston38 min
Jun 25, 6:04 PM CDTSpecial Weather StatementEAXLafayette26 min
Jun 25, 6:28 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph62 min
Jun 25, 6:35 PM CDTSevere Thunderstorm WarningEAXSaline40 min
Jun 25, 6:51 PM CDTSevere Thunderstorm WarningEAXLafayette39 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.